Alert archive / Washington / River Flood Watches in 2016
River Flood Watch 2, NWS Spokane, WA
NWS Spokane, WA issued this river flood watch at Apr 20, 2016, 3:21 PM PDT for Ferry County, Washington. It took effect at Apr 23, 2016, 11:12 PM PDT. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2016, 3:21 PM PDT (22:21 UTC)
- In effect from
- Apr 23, 2016, 11:12 PM PDT
- Expired
- Apr 25, 2016, 10:21 AM PDT
- In force
- 35 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- None
County Ferry County, WA
The radar
The Spokane radar (KOTX), 160 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kettle River near Ferry (FRYW1). The gauge peaked at 18.44 ft at Apr 22, 2016, 8:00 PM PDT.
- Action stage
- 17.5 ft
- Minor stage
- 18.5 ft
- Moderate stage
- 19.5 ft
- Major stage
- 20.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12401500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
974 WGUS66 KOTX 202221 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE, WA 321 PM PDT WED APR 20 2016 ...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS AND LAKES IN WASHINGTON... OKANOGAN RIVER NEAR TONASKET AFFECTING OKANOGAN COUNTY ...THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A FLOOD WATCH FOR THE FOLLOWING RIVERS AND LAKES IN WASHINGTON... KETTLE RIVER NEAR FERRY ABOVE CURLEW AFFECTING FERRY COUNTY STEHEKIN RIVER AT STEHEKIN AFFECTING CHELAN COUNTY ...UNSEASONABLY WARM TEMPERATURES WILL RESULT IN INCREASED SNOW MELT. THIS SNOW MELT...IN COMBINATION WITH THE PERIODIC THREAT OF RAIN THURSDAY INTO THE WEEKEND...WILL LEAD TO RIVER RISES AND THE POTENTIAL FOR SOME TO RISE ABOVE FLOOD STAGE TOWARD THE END OF THE WEEK... PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND THOSE WITH INTERESTS NEAR THE RIVER SHOULD MONITOR RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX THE SPRING SNOW MELT RUNOFF IN LAKES AND RIVERS IS DANGEROUSLY COLD AND CAN BE LIFE THREATENING FOR THOSE THAT COME INTO CONTACT WITH THE WATER. TAKE APPROPRIATE PRECAUTIONS. BE AWARE OF LARGE DEBRIS IN THE RIVER. HIGH WATER LEVELS CAN PUSH LOGS AND OTHER LARGE DEBRIS INTO THE RIVER...INCREASING THE DANGER TO PEOPLE AND BOATS. HERE ARE SOME FORECASTS FOR AREA RIVERS AND LAKES: && WAC019-212221- /O.NEW.KOTX.FL.A.0002.160424T0612Z-160425T1721Z/ /FRYW1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 321 PM PDT WED APR 20 2016 THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A * FLOOD WATCH FOR THE KETTLE RIVER NEAR FERRY ABOVE CURLEW * FROM SATURDAY EVENING TO MONDAY MORNING. * AT 2:15 PM WEDNESDAY THE STAGE WAS 17.0 FEET. * MINOR FLOODING IS POSSIBLE. * ACTION STAGE IS 17.50 FEET. * FLOOD STAGE IS 18.50 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY SATURDAY BEFORE MIDNIGHT. && LAT...LON 4900 11888 4898 11841 4882 11843 4886 11880 4900 11888 * AT 19.0 FEET...FLOODING AT BEAL PARK ON WEST KETTLE RIVER ROAD, WEST OF CURLEW. 'OL SWIMMING HOLE PARK IN CURLEW WILL BE INUNDATED. FLOODING OF YARDS AND OUTBUILDINGS ALONG THE RIVER FROM THE CANADIAN BORDER THROUGH CURLEW ON BOTH SIDES OF THE RIVER. SOME DRIVEWAYS ON KETTLE RIVER ROAD WILL BE FLOODED. WATER WILL BE OVER CUSTOMS ROAD NEAR RIVERVIEW LANE. * AT 18.5 FEET...FLOODING BEGINS ON CUSTOMS ROAD NEAR MILE POST 6. * AT 18.3 FEET...MINOR FLOODING WILL OCCUR IN THE 'OL SWIMMING HOLE COUNTY PARK IN CURLEW. $$ WAC047-212221- /O.CON.KOTX.FL.A.0001.160423T0147Z-000000T0000Z/ /TONW1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 321 PM PDT WED APR 20 2016 THE FLOOD WATCH CONTINUES FOR THE OKANOGAN RIVER NEAR TONASKET * FROM FRIDAY EVENING UNTIL FURTHER NOTICE. * AT 2:15 PM WEDNESDAY THE STAGE WAS 13.1 FEET. * MINOR FLOODING IS POSSIBLE. * ACTON STAGE IS 14.00 FEET. * FLOOD STAGE IS 15.00 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY FRIDAY EVENING. && LAT...LON 4895 11945 4893 11932 4825 11951 4832 11968 4895 11945 * AT 18.0 FEET...MAJOR FLOODING OF SURROUNDING CROPLAND IS LIKELY. SOME HOMES AND BUILDINGS ADJACENT TO THE RIVER WILL EXPERIENCE SOME BASEMENT AND FIRST FLOOR FLOODING. * AT 17.5 FEET...WATER WILL BE BEHIND THE LEVEE DUE TO SEEPAGE, FLOODING THE MOTOCROSS TRACK DOWNSTREAM OF THE CITY OF OKANOGAN. * AT 17.0 FEET...LOW LYING FIELDS AND PASTURE LAND IN THE FLOOD PLAIN ALONG THE OKANOGAN RIVER VALLEY, FROM OROVILLE TO OKANOGAN, WILL BE FLOODED. SOME HOMES NEAR RIVER IN OKANOGAN MAY EXPERIENCE SOME BASEMENT FLOODING FROM SEEPAGE. WATER WILL BE BETWEEN THE RAILROAD AND HIGHWAY 97 NEAR CORDELL, SOUTH OF OROVILLE. WATER WILL BE AGAINST THE SHOULDER OF OMAK RIVER ROAD ACCROSS FROM WANACUT CREEK. * AT 16.0 FEET...PASTURE LAND BETWEEN RODEO TRACK ROAD AND BENTON STREET, ON THE EAST SIDE OF THE RIVER NEAR OMAK, WILL BEGIN TO FLOOD. * AT 15.0 FEET...MINOR FLOODING OF LOW-LYING AREAS IS LIKELY BETWEEN OROVILLE AND TONASKET. $$ WAC007-212221- /O.NEW.KOTX.FL.A.0003.160422T0802Z-160424T2113Z/ /STHW1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 321 PM PDT WED APR 20 2016 THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A * FLOOD WATCH FOR THE STEHEKIN RIVER AT STEHEKIN * FROM LATE THURSDAY NIGHT TO SUNDAY AFTERNOON. * AT 2:30 PM WEDNESDAY THE STAGE WAS 22.4 FEET. * MINOR FLOODING IS POSSIBLE * ACTION STAGE IS 22.00 FEET. * FLOOD STAGE IS 24.00 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY EARLY FRIDAY MORNING. && LAT...LON 4849 12076 4832 12057 4825 12067 4831 12101 4848 12103 * AT 24.0 FEET...THE RIVER MAY BE OUT OF ITS BANKS IN SPOTS AND ONTO THE STEHEKIN VALLEY ROAD AND COMPANY CREEK ROAD. * AT 23.8 FEET...MCGREGOR'S MEADOW ROAD WILL BE MOSTLY FLOODED. * AT 23.5 FEET...SOME WATER MAY BE OVER MCGREGOR MEADOWS ROAD AND THE DRIVE THROUGH THE TOLLBER PASTURE. PART OF THE HARLEQUIN CAMPGROUND MAY BE FLOODED. $$
6 follow-up statements
196 WGUS66 KOTX 210529 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE, WA 1029 PM PDT WED APR 20 2016 ...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS AND LAKES IN WASHINGTON... KETTLE RIVER NEAR FERRY ABOVE CURLEW AFFECTING FERRY COUNTY OKANOGAN RIVER NEAR TONASKET AFFECTING OKANOGAN COUNTY STEHEKIN RIVER AT STEHEKIN AFFECTING CHELAN COUNTY ...UNSEASONABLY WARM TEMPERATURES WILL RESULT IN INCREASED SNOW MELT. THIS SNOW MELT...IN COMBINATION WITH THE PERIODIC THREAT OF RAIN FROM THURSDAY INTO THE WEEKEND...WILL LEAD TO RIVER RISES AND THE POTENTIAL FOR SOME TO RISE ABOVE FLOOD STAGE TOWARD THE END OF THE WEEK... MONITOR CURRENT WATER LEVELS ON THE WEB AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX HERE ARE SOME FORECASTS FOR AREA RIVERS AND LAKES: PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND THOSE WITH INTERESTS NEAR THE RIVER SHOULD MONITOR RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX THE SPRING SNOW MELT RUNOFF IN LAKES AND RIVERS IS DANGEROUSLY COLD AND CAN BE LIFE THREATENING FOR THOSE THAT COME INTO CONTACT WITH THE WATER. TAKE APPROPRIATE PRECAUTIONS. BE AWARE OF LARGE DEBRIS IN THE RIVER. HIGH WATER LEVELS CAN PUSH LOGS AND OTHER LARGE DEBRIS INTO THE RIVER...INCREASING THE DANGER TO PEOPLE AND BOATS. && WAC019-220529- /O.CON.KOTX.FL.A.0002.160424T0612Z-160425T1721Z/ /FRYW1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1029 PM PDT WED APR 20 2016 THE FLOOD WATCH CONTINUES FOR THE KETTLE RIVER NEAR FERRY ABOVE CURLEW * FROM SATURDAY EVENING TO MONDAY MORNING. * AT 9:15 PM WEDNESDAY THE STAGE WAS 17.0 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 18.50 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY SATURDAY BEFORE MIDNIGHT. && LAT...LON 4900 11888 4898 11841 4882 11843 4886 11880 4900 11888 * AT 19.0 FEET...FLOODING AT BEAL PARK ON WEST KETTLE RIVER ROAD, WEST OF CURLEW. 'OL SWIMMING HOLE PARK IN CURLEW WILL BE INUNDATED. FLOODING OF YARDS AND OUTBUILDINGS ALONG THE RIVER FROM THE CANADIAN BORDER THROUGH CURLEW ON BOTH SIDES OF THE RIVER. SOME DRIVEWAYS ON KETTLE RIVER ROAD WILL BE FLOODED. WATER WILL BE OVER CUSTOMS ROAD NEAR RIVERVIEW LANE. * AT 18.5 FEET...FLOODING BEGINS ON CUSTOMS ROAD NEAR MILE POST 6. * AT 18.3 FEET...MINOR FLOODING WILL OCCUR IN THE 'OL SWIMMING HOLE COUNTY PARK IN CURLEW. $$ WAC047-220529- /O.CON.KOTX.FL.A.0001.160423T0636Z-000000T0000Z/ /TONW1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1029 PM PDT WED APR 20 2016 THE FLOOD WATCH CONTINUES FOR THE OKANOGAN RIVER NEAR TONASKET * FROM FRIDAY EVENING UNTIL FURTHER NOTICE. * AT 10:15 PM WEDNESDAY THE STAGE WAS 13.4 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 15.00 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY FRIDAY BEFORE MIDNIGHT. && LAT...LON 4895 11945 4893 11932 4825 11951 4832 11968 4895 11945 * AT 17.0 FEET...LOW LYING FIELDS AND PASTURE LAND IN THE FLOOD PLAIN ALONG THE OKANOGAN RIVER VALLEY, FROM OROVILLE TO OKANOGAN, WILL BE FLOODED. SOME HOMES NEAR RIVER IN OKANOGAN MAY EXPERIENCE SOME BASEMENT FLOODING FROM SEEPAGE. WATER WILL BE BETWEEN THE RAILROAD AND HIGHWAY 97 NEAR CORDELL, SOUTH OF OROVILLE. WATER WILL BE AGAINST THE SHOULDER OF OMAK RIVER ROAD ACCROSS FROM WANACUT CREEK. * AT 16.0 FEET...PASTURE LAND BETWEEN RODEO TRACK ROAD AND BENTON STREET, ON THE EAST SIDE OF THE RIVER NEAR OMAK, WILL BEGIN TO FLOOD. * AT 15.0 FEET...MINOR FLOODING OF LOW-LYING AREAS IS LIKELY BETWEEN OROVILLE AND TONASKET. $$ WAC007-220529- /O.CON.KOTX.FL.A.0003.160422T0802Z-160424T2113Z/ /STHW1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1029 PM PDT WED APR 20 2016 THE FLOOD WATCH CONTINUES FOR THE STEHEKIN RIVER AT STEHEKIN * FROM LATE THURSDAY NIGHT TO SUNDAY AFTERNOON. * AT 9:30 PM WEDNESDAY THE STAGE WAS 23.2 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 24.00 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY EARLY FRIDAY MORNING. && LAT...LON 4849 12076 4832 12057 4825 12067 4831 12101 4848 12103 * AT 24.0 FEET...THE RIVER MAY BE OUT OF ITS BANKS IN SPOTS AND ONTO THE STEHEKIN VALLEY ROAD AND COMPANY CREEK ROAD. * AT 23.8 FEET...MCGREGOR'S MEADOW ROAD WILL BE MOSTLY FLOODED. * AT 23.5 FEET...SOME WATER MAY BE OVER MCGREGOR MEADOWS ROAD AND THE DRIVE THROUGH THE TOLLBER PASTURE. PART OF THE HARLEQUIN CAMPGROUND MAY BE FLOODED. $$
130 WGUS66 KOTX 212309 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE, WA 409 PM PDT THU APR 21 2016 ...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS AND LAKES IN WASHINGTON... KETTLE RIVER NEAR FERRY ABOVE CURLEW AFFECTING FERRY COUNTY OKANOGAN RIVER NEAR TONASKET AFFECTING OKANOGAN COUNTY ...UNSEASONABLY WARM TEMPERATURES WILL RESULT IN INCREASED SNOW MELT. THIS SNOW MELT...IN COMBINATION WITH THE PERIODIC THREAT OF RAIN INTO THE WEEKEND...WILL LEAD TO RIVER RISES AND THE POTENTIAL FOR SOME TO RISE ABOVE FLOOD STAGE TOWARD THE END OF THE WEEK... MONITOR CURRENT WATER LEVELS ON THE WEB AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND THOSE WITH INTERESTS NEAR THE RIVER SHOULD MONITOR RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX THE SPRING SNOW MELT RUNOFF IN LAKES AND RIVERS IS DANGEROUSLY COLD AND CAN BE LIFE THREATENING FOR THOSE THAT COME INTO CONTACT WITH THE WATER. TAKE APPROPRIATE PRECAUTIONS. BE AWARE OF LARGE DEBRIS IN THE RIVER. HIGH WATER LEVELS CAN PUSH LOGS AND OTHER LARGE DEBRIS INTO THE RIVER...INCREASING THE DANGER TO PEOPLE AND BOATS. HERE ARE SOME FORECASTS FOR AREA RIVERS AND LAKES: && WAC019-222309- /O.CON.KOTX.FL.A.0002.160423T2307Z-160425T1721Z/ /FRYW1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 409 PM PDT THU APR 21 2016 THE FLOOD WATCH CONTINUES FOR THE KETTLE RIVER NEAR FERRY ABOVE CURLEW * FROM SATURDAY AFTERNOON TO MONDAY MORNING. * AT 3:15 PM THURSDAY THE STAGE WAS 17.8 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 18.50 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY SATURDAY AFTERNOON. && LAT...LON 4900 11888 4898 11841 4882 11843 4886 11880 4900 11888 * AT 19.0 FEET...FLOODING AT BEAL PARK ON WEST KETTLE RIVER ROAD, WEST OF CURLEW. 'OL SWIMMING HOLE PARK IN CURLEW WILL BE INUNDATED. FLOODING OF YARDS AND OUTBUILDINGS ALONG THE RIVER FROM THE CANADIAN BORDER THROUGH CURLEW ON BOTH SIDES OF THE RIVER. SOME DRIVEWAYS ON KETTLE RIVER ROAD WILL BE FLOODED. WATER WILL BE OVER CUSTOMS ROAD NEAR RIVERVIEW LANE. * AT 18.5 FEET...FLOODING BEGINS ON CUSTOMS ROAD NEAR MILE POST 6. * AT 18.3 FEET...MINOR FLOODING WILL OCCUR IN THE 'OL SWIMMING HOLE COUNTY PARK IN CURLEW. $$ WAC047-222309- /O.CON.KOTX.FL.A.0001.160423T0319Z-000000T0000Z/ /TONW1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 409 PM PDT THU APR 21 2016 THE FLOOD WATCH CONTINUES FOR THE OKANOGAN RIVER NEAR TONASKET * FROM FRIDAY EVENING UNTIL FURTHER NOTICE. * AT 3:15 PM THURSDAY THE STAGE WAS 13.9 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 15.00 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY FRIDAY EVENING. && LAT...LON 4895 11945 4893 11932 4825 11951 4832 11968 4895 11945 * AT 18.0 FEET...MAJOR FLOODING OF SURROUNDING CROPLAND IS LIKELY. SOME HOMES AND BUILDINGS ADJACENT TO THE RIVER WILL EXPERIENCE SOME BASEMENT AND FIRST FLOOR FLOODING. * AT 17.5 FEET...WATER WILL BE BEHIND THE LEVEE DUE TO SEEPAGE, FLOODING THE MOTOCROSS TRACK DOWNSTREAM OF THE CITY OF OKANOGAN. * AT 17.0 FEET...LOW LYING FIELDS AND PASTURE LAND IN THE FLOOD PLAIN ALONG THE OKANOGAN RIVER VALLEY, FROM OROVILLE TO OKANOGAN, WILL BE FLOODED. SOME HOMES NEAR RIVER IN OKANOGAN MAY EXPERIENCE SOME BASEMENT FLOODING FROM SEEPAGE. WATER WILL BE BETWEEN THE RAILROAD AND HIGHWAY 97 NEAR CORDELL, SOUTH OF OROVILLE. WATER WILL BE AGAINST THE SHOULDER OF OMAK RIVER ROAD ACCROSS FROM WANACUT CREEK. * AT 16.0 FEET...PASTURE LAND BETWEEN RODEO TRACK ROAD AND BENTON STREET, ON THE EAST SIDE OF THE RIVER NEAR OMAK, WILL BEGIN TO FLOOD. * AT 15.0 FEET...MINOR FLOODING OF LOW-LYING AREAS IS LIKELY BETWEEN OROVILLE AND TONASKET. $$
843 WGUS66 KOTX 222000 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE, WA 100 PM PDT FRI APR 22 2016 ...THE FLOOD WATCH HAS BEEN CANCELLED AND UPGRADED TO A FLOOD WARNING FOR THE FOLLOWING RIVERS AND LAKES IN WASHINGTON... OKANOGAN RIVER NEAR TONASKET AFFECTING OKANOGAN COUNTY STEHEKIN RIVER AT STEHEKIN AFFECTING CHELAN COUNTY ...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS AND LAKES IN WASHINGTON... KETTLE RIVER NEAR FERRY ABOVE CURLEW AFFECTING FERRY COUNTY ...UNSEASONABLY WARM TEMPERATURES HAVE RESULTED IN INCREASED SNOW MELT. THIS SNOW MELT...IN COMBINATION WITH THE PERIODIC THREAT OF RAIN...WILL LEAD TO RIVER RISES AND THE POTENTIAL FOR SOME TO RISE ABOVE FLOOD STAGE... MONITOR CURRENT WATER LEVELS ON THE WEB AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND THOSE WITH INTERESTS NEAR THE RIVER SHOULD MONITOR RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX THE SPRING SNOW MELT RUNOFF IN LAKES AND RIVERS IS DANGEROUSLY COLD AND CAN BE LIFE THREATENING FOR THOSE THAT COME INTO CONTACT WITH THE WATER. TAKE APPROPRIATE PRECAUTIONS. BE AWARE OF LARGE DEBRIS IN THE RIVER. HIGH WATER LEVELS CAN PUSH LOGS AND OTHER LARGE DEBRIS INTO THE RIVER...INCREASING THE DANGER TO PEOPLE AND BOATS. HERE ARE SOME FORECASTS FOR AREA RIVERS AND LAKES: && WAC019-232000- /O.CON.KOTX.FL.A.0002.160424T0356Z-160425T1721Z/ /FRYW1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 100 PM PDT FRI APR 22 2016 THE FLOOD WATCH CONTINUES FOR THE KETTLE RIVER NEAR FERRY ABOVE CURLEW * FROM SATURDAY EVENING TO MONDAY MORNING. * AT 12:15 PM FRIDAY THE STAGE WAS 18.0 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 18.50 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY BY SATURDAY EVENING. && LAT...LON 4900 11888 4898 11841 4882 11843 4886 11880 4900 11888 * AT 19.0 FEET...FLOODING AT BEAL PARK ON WEST KETTLE RIVER ROAD, WEST OF CURLEW. 'OL SWIMMING HOLE PARK IN CURLEW WILL BE INUNDATED. FLOODING OF YARDS AND OUTBUILDINGS ALONG THE RIVER FROM THE CANADIAN BORDER THROUGH CURLEW ON BOTH SIDES OF THE RIVER. SOME DRIVEWAYS ON KETTLE RIVER ROAD WILL BE FLOODED. WATER WILL BE OVER CUSTOMS ROAD NEAR RIVERVIEW LANE. * AT 18.5 FEET...FLOODING BEGINS ON CUSTOMS ROAD NEAR MILE POST 6. * AT 18.3 FEET...MINOR FLOODING WILL OCCUR IN THE 'OL SWIMMING HOLE COUNTY PARK IN CURLEW. $$ WAC047-222030- /O.CAN.KOTX.FL.A.0001.000000T0000Z-160422T2005Z/ /TONW1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 100 PM PDT FRI APR 22 2016 THE FLOOD WATCH HAS BEEN UPGRADED TO A FLOOD WARNING FOR THE OKANOGAN RIVER NEAR TONASKET * AT 12:15 PM FRIDAY THE STAGE WAS 14.6 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A MAXIMUM STAGE OF 15.9 FEET BY MONDAY MORNING. && LAT...LON 4895 11945 4893 11932 4825 11951 4832 11968 4895 11945 * AT 17.5 FEET...WATER WILL BE BEHIND THE LEVEE DUE TO SEEPAGE, FLOODING THE MOTOCROSS TRACK DOWNSTREAM OF THE CITY OF OKANOGAN. * AT 17.0 FEET...LOW LYING FIELDS AND PASTURE LAND IN THE FLOOD PLAIN ALONG THE OKANOGAN RIVER VALLEY, FROM OROVILLE TO OKANOGAN, WILL BE FLOODED. SOME HOMES NEAR RIVER IN OKANOGAN MAY EXPERIENCE SOME BASEMENT FLOODING FROM SEEPAGE. WATER WILL BE BETWEEN THE RAILROAD AND HIGHWAY 97 NEAR CORDELL, SOUTH OF OROVILLE. WATER WILL BE AGAINST THE SHOULDER OF OMAK RIVER ROAD ACCROSS FROM WANACUT CREEK. * AT 16.0 FEET...PASTURE LAND BETWEEN RODEO TRACK ROAD AND BENTON STREET, ON THE EAST SIDE OF THE RIVER NEAR OMAK, WILL BEGIN TO FLOOD. * AT 15.0 FEET...MINOR FLOODING OF LOW-LYING AREAS IS LIKELY BETWEEN OROVILLE AND TONASKET. $$ WAC007-222030- /O.CAN.KOTX.FL.A.0003.000000T0000Z-160422T2005Z/ /STHW1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 100 PM PDT FRI APR 22 2016 THE FLOOD WATCH HAS BEEN UPGRADED TO A FLOOD WARNING FOR THE STEHEKIN RIVER AT STEHEKIN * AT 12:30 PM FRIDAY THE STAGE WAS 23.4 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A MAXIMUM STAGE OF 24.2 FEET BY EARLY SATURDAY. && LAT...LON 4849 12076 4832 12057 4825 12067 4831 12101 4848 12103 * AT 24.0 FEET...THE RIVER MAY BE OUT OF ITS BANKS IN SPOTS AND ONTO THE STEHEKIN VALLEY ROAD AND COMPANY CREEK ROAD. * AT 23.8 FEET...MCGREGOR'S MEADOW ROAD WILL BE MOSTLY FLOODED. * AT 23.5 FEET...SOME WATER MAY BE OVER MCGREGOR MEADOWS ROAD AND THE DRIVE THROUGH THE TOLLBER PASTURE. PART OF THE HARLEQUIN CAMPGROUND MAY BE FLOODED. $$
087 WGUS66 KOTX 230333 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE, WA 833 PM PDT FRI APR 22 2016 ...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS AND LAKES IN WASHINGTON... KETTLE RIVER NEAR FERRY ABOVE CURLEW AFFECTING FERRY COUNTY MONITOR CURRENT WATER LEVELS ON THE WEB AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX HERE ARE SOME FORECASTS FOR AREA RIVERS AND LAKES: PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND THOSE WITH INTERESTS NEAR THE RIVER SHOULD MONITOR RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX THE SPRING SNOW MELT RUNOFF IN LAKES AND RIVERS IS DANGEROUSLY COLD AND CAN BE LIFE THREATENING FOR THOSE THAT COME INTO CONTACT WITH THE WATER. TAKE APPROPRIATE PRECAUTIONS. BE AWARE OF LARGE DEBRIS IN THE RIVER. HIGH WATER LEVELS CAN PUSH LOGS AND OTHER LARGE DEBRIS INTO THE RIVER...INCREASING THE DANGER TO PEOPLE AND BOATS. && WAC019-240333- /O.CON.KOTX.FL.A.0002.160424T0356Z-160425T1721Z/ /FRYW1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 833 PM PDT FRI APR 22 2016 THE FLOOD WATCH CONTINUES FOR THE KETTLE RIVER NEAR FERRY ABOVE CURLEW * FROM SATURDAY EVENING TO MONDAY MORNING. * AT 8:15 PM FRIDAY THE STAGE WAS 18.3 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 18.50 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY TOMORROW EVENING. && LAT...LON 4900 11888 4898 11841 4882 11843 4886 11880 4900 11888 * AT 19.0 FEET...FLOODING AT BEAL PARK ON WEST KETTLE RIVER ROAD, WEST OF CURLEW. 'OL SWIMMING HOLE PARK IN CURLEW WILL BE INUNDATED. FLOODING OF YARDS AND OUTBUILDINGS ALONG THE RIVER FROM THE CANADIAN BORDER THROUGH CURLEW ON BOTH SIDES OF THE RIVER. SOME DRIVEWAYS ON KETTLE RIVER ROAD WILL BE FLOODED. WATER WILL BE OVER CUSTOMS ROAD NEAR RIVERVIEW LANE. * AT 18.5 FEET...FLOODING BEGINS ON CUSTOMS ROAD NEAR MILE POST 6. * AT 18.3 FEET...MINOR FLOODING WILL OCCUR IN THE 'OL SWIMMING HOLE COUNTY PARK IN CURLEW. $$
463 WGUS66 KOTX 231636 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE, WA 936 AM PDT SAT APR 23 2016 ...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS AND LAKES IN WASHINGTON... KETTLE RIVER NEAR FERRY ABOVE CURLEW AFFECTING FERRY COUNTY ...THE KETTLE RIVER IS FORECAST TO CREST CLOSE TO FLOOD STAGE LATE THIS EVENING. IF THE RIVER DOES REACH FLOOD STAGE...IT WONT BE ABOVE FLOOD STAGE FOR LONG. THE ARRIVAL OF COOLER WEATHER WILL DECREASE THE RATE OF RUNOFF FEEDING THE KETTLE RIVER. THE RIVER STAGE IS EXPECTED TO DECREASE SUNDAY MORNING THROUGH THE MIDDLE OF NEXT WEEK. MONITOR CURRENT WATER LEVELS ON THE WEB AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX HERE ARE SOME FORECASTS FOR AREA RIVERS AND LAKES: PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND THOSE WITH INTERESTS NEAR THE RIVER SHOULD MONITOR RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX THE SPRING SNOW MELT RUNOFF IN LAKES AND RIVERS IS DANGEROUSLY COLD AND CAN BE LIFE THREATENING FOR THOSE THAT COME INTO CONTACT WITH THE WATER. TAKE APPROPRIATE PRECAUTIONS. && WAC019-241636- /O.CON.KOTX.FL.A.0002.160424T0501Z-160425T1721Z/ /FRYW1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 936 AM PDT SAT APR 23 2016 THE FLOOD WATCH CONTINUES FOR THE KETTLE RIVER NEAR FERRY ABOVE CURLEW * FROM THIS EVENING TO MONDAY MORNING. * AT 8:15 AM SATURDAY THE STAGE WAS 18.0 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 18.50 FEET. * FORECAST...THE KETTLE RIVER MAY REACH THE FLOOD STAGE OF 18.5 FEET BRIEFLY TONIGHT BEFORE FALLING SUNDAY MORNING. RIVER LEVELS ARE EXPECTED TO FALL ON SUNDAY AND CONTINUE TO DECREASE THROUGH THE MIDDLE OF NEXT WEEK. && LAT...LON 4900 11888 4898 11841 4882 11843 4886 11880 4900 11888 * AT 18.5 FEET...FLOODING BEGINS ON CUSTOMS ROAD NEAR MILE POST 6. * AT 18.3 FEET...MINOR FLOODING WILL OCCUR IN THE 'OL SWIMMING HOLE COUNTY PARK IN CURLEW. $$
988 WGUS66 KOTX 240108 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE, WA 608 PM PDT SAT APR 23 2016 ...THE FLOOD WATCH IS CANCELLED FOR THE FOLLOWING RIVERS AND LAKES IN WASHINGTON... KETTLE RIVER NEAR FERRY ABOVE CURLEW AFFECTING FERRY COUNTY ...KETTLE RIVER EXPECTED TO REMAIN BELOW FLOOD STAGE... MONITOR CURRENT WATER LEVELS ON THE WEB AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX HERE ARE SOME FORECASTS FOR AREA RIVERS AND LAKES: PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND THOSE WITH INTERESTS NEAR THE RIVER SHOULD MONITOR RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX THE SPRING SNOW MELT RUNOFF IN LAKES AND RIVERS IS DANGEROUSLY COLD AND CAN BE LIFE THREATENING FOR THOSE THAT COME INTO CONTACT WITH THE WATER. TAKE APPROPRIATE PRECAUTIONS. BE AWARE OF LARGE DEBRIS IN THE RIVER. HIGH WATER LEVELS CAN PUSH LOGS AND OTHER LARGE DEBRIS INTO THE RIVER...INCREASING THE DANGER TO PEOPLE AND BOATS. && WAC019-240138- /O.CAN.KOTX.FL.A.0002.000000T0000Z-160425T1721Z/ /FRYW1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 608 PM PDT SAT APR 23 2016 THE FLOOD WATCH IS CANCELLED FOR THE KETTLE RIVER NEAR FERRY ABOVE CURLEW * AT 5:15 PM SATURDAY THE STAGE WAS 18.2 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A MAXIMUM STAGE OF 18.3 FEET BY EARLY TOMORROW. && LAT...LON 4900 11888 4898 11841 4882 11843 4886 11880 4900 11888 * AT 19.0 FEET...FLOODING AT BEAL PARK ON WEST KETTLE RIVER ROAD, WEST OF CURLEW. 'OL SWIMMING HOLE PARK IN CURLEW WILL BE INUNDATED. FLOODING OF YARDS AND OUTBUILDINGS ALONG THE RIVER FROM THE CANADIAN BORDER THROUGH CURLEW ON BOTH SIDES OF THE RIVER. SOME DRIVEWAYS ON KETTLE RIVER ROAD WILL BE FLOODED. WATER WILL BE OVER CUSTOMS ROAD NEAR RIVERVIEW LANE. * AT 18.5 FEET...FLOODING BEGINS ON CUSTOMS ROAD NEAR MILE POST 6. * AT 18.3 FEET...MINOR FLOODING WILL OCCUR IN THE 'OL SWIMMING HOLE COUNTY PARK IN CURLEW. $$
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood watch went out at Apr 20, 2:45 PM PDT, 36 minutes earlier.
Area forecast discussion, Apr 20, 2:45 PM PDT, 36 minutes before
Area Forecast Discussion National Weather Service Spokane WA 245 PM PDT WED APR 20 2016 .SYNOPSIS... Strong high pressure will continue over the Pacific Northwest into Thursday leading to generally dry and very warm weather. Temperatures will be much above average with afternoon temperatures in the upper 70s to mid 80s, with a few locations nearing record highs Thursday. The warm temperatures will linger into Friday, but with an increasing chance for showers and thunderstorms. Showers and temperatures cooling back to near average will occur over the weekend and persist into early next week. && .DISCUSSION... Tonight through Sunday Morning...For tonight, a quick-moving short-wave trough will lift N through the Cascades with only an isolated thunder threat. Warm again Thurs with a few record high temps under warm southerly flow. Fropa Fri will be followed by gusty post-frontal winds of 25-35 mph. Our main focus will be on the areal coverage and intensity of thunder for Fri...and its affects on area streams. The good news is that model guidance has come into closer agreement with the upper low expected to translate east across Oregon Fri and Sat. We're less confident on the placement and timing of the thunder with this wave Thurs through Sat Nt... primarily because of at least three frontal boundaries and unconsolidated vort maxes shed from the parent low before it reaches Idaho by Sunday. We still think that the best chance of organized thunder will be Fri associated with the initial vort max ejecting from the low. We're still in the warm sector possibly until midday, which would help to keep at least a narrow band of rich southerly moisture nosing into Ern Wa/N Idaho. However, we'll see skies become broken to overcast which will limit full sfc heating and thus instability. Even so, the majority of guidance has mixed lyr CAPE values 500-1000 j/kg with deep lyr shear of roughly about 30kts. Evaluating just these two parameters along would suggest strong to potentially isolated severe thunder.bz Sunday through Wednesday...Cooler and unsettled weather will continue for the Inland Northwest as the large scale weather pattern will feature an upper level trough that will persist at least through Monday. Model differences remain in the evolution of the trough and track of the core of the energy. Since the ECMWF has been more consistent, and the 12Z run of the GFS looks like it is starting to trend more toward the EC solution, the extended forecast will lean toward the EC. The region will be under the influence of an upper trough bringing a chance of precipitation to the Inland Northwest. Higher confidence in precip will be over the Idaho panhandle in favorable upslope flow. Temperatures will continue the cooling trend, with daytime highs in the 60s for the most part. Area rivers will continue to run high through the weekend and into the start of the work week. Levels are expected to peak around Sunday or Monday, then start a gradual downward trend as cooler temperatures slow down snow melt. /Kelch && .AVIATION... 18z TAFS: High pressure over the region will continue to deliver VFR conditions through tonight. A weak wave may lead to elevated showers over the Cascades 6-15z tonight...likely remaining west of KEAT. bz && .PRELIMINARY POINT TEMPS/POPS... Spokane 56 80 55 75 49 62 / 10 10 10 20 50 40 Coeur d'Alene 52 80 53 77 47 60 / 10 10 10 20 50 50 Pullman 52 79 52 74 45 57 / 10 0 10 30 60 50 Lewiston 55 84 55 79 50 62 / 0 0 10 30 60 40 Colville 51 83 51 80 48 68 / 10 10 10 40 40 50 Sandpoint 48 78 48 76 45 60 / 10 10 10 30 50 60 Kellogg 50 78 51 76 43 56 / 10 10 10 30 60 60 Moses Lake 54 84 52 78 49 71 / 10 10 10 30 20 20 Wenatchee 59 82 55 76 52 67 / 20 10 10 40 30 10 Omak 54 81 53 76 49 69 / 10 20 10 30 30 30 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Apr 20, 3:58 AM PDT, 11 hours 23 minutes before
Hazardous Weather Outlook National Weather Service SPOKANE WA 358 AM PDT WED APR 20 2016 IDZ001-004-WAZ037-038-042-043-211300- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- 358 AM PDT WED APR 20 2016 This Hazardous Weather Outlook is for portions of North Idaho... North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Minor flooding is expected on the Okanogan River near Tonasket late this week into early next week. Other rivers that are running high and will continue to be monitored include the Okanogan, Stehekin, Entiat, Methow, Kettle, Moyie, and Kootenai. In addition, there will be an increased chances for thunderstorms on Friday over the northern mountains and Idaho Panhandle with a few storms possible as early as Thursday. Brief heavy rain...small hail...and gusty winds are possible with these storms. IDZ002-003-026-027-WAZ031>036-041-044-211300- COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA- WATERVILLE PLATEAU- 358 AM PDT WED APR 20 2016 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY No hazardous weather is expected at this time.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:21 PM PDT | River Flood Watch | OTX | Chelan | 4 days |
Nearby
River Flood Watches in Washington, 2016Every river flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.